Hail, Washington
- When
- May 11, 2:33 PM MST
- Where
- Washington County, 3 mi N of Last Chance
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -103.583
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 11, 1:40 PM MST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT WED MAY 11 2005 .SHORT TERM....MOST OF CONVECTION ORIENTED ALONG A NORTH-SOUTH LINE FROM CENTRAL ADAMS COUNTY SOUTH INTO WESTERN ELBERT COUNTY. LAPS SHOWING BEST CAPES ALONG THE PALMER DIVIDE INTO LINCOLN... MAINLY LESS THAN 1000 J/KG. STORMS HAVE BEEN BATTLING A PREDOMINATELY STABLE AIRMASS...AND HAVING A HARD TIME GETTING ORGANIZED. STILL SOME CHANCE FOR A FEW SEVERE STORMS ACROSS EASTERN ELBERT AND LINCOLN COUNTIES WHERE THE CAPES ARE AT A MAXIMUN. ALSO THIS AREA WAS NEARLY VOID OF THE LOW CLOUD DECK WHICH EARLIER ENGULFED MOST OF NORTHEAST COLORADO. LATEST FORECAST SOUNDINGS SHOW HELICITIES OVER 300M2/S2 THROUGH 00Z...THEN A DRAMATIC DROP OFF. TORNADO WATCH BEING ISSUED FOR LINCOLN COUNTY AND POINTS SOUTH AND EAST THROUGH 03Z. FURTHER WEST AND NORTH...ACTIVITY MAINLY STRATIFORM. MORE CONVECTIVE STUFF ACROSS MOUNTAINS WHICH IS IN CLOSER PROXIMITY TO UPPER LOW OVER NORTHERN UTAH. ACTIVITY SHOULD BE ON THE DECREASE DURING THE EVENING AS COMBINATION OF DRIER MID LEVEL AIR AND QG DESCENT MOVES ACROSS. WAS TEMPTED TO DROP ALL MENTION OF PRECIPITATION OVERNIGHT...BUT THE PROXIMITY TO THE UPPER LOW...WILL KEEP SOME LIGHT PRECIPITATION GOING. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST LOW CLOUDS WILL REDEVELOP ACROSS NORTHEAST PLAINS. WILL MENTION SOME FOG AFTER MIDNIGHT. ON THURSDAY MODELS TAKE THE UPPER LOW INTO NORTHERN WYOMING...WITH WRAP AROUND SOUTHWEST FLOW ACROSS AREA. CROSS SECTIONS SHOW MID LEVEL MOISTURE INCREASES AGAIN AFTER 18Z. MID LEVEL LAPSE RATES OF 8 C/KM ALONG WITH SOME WEAK QG ASCENT SHOULD BE ENOUGH TO GENERATE AFTERNOON CONVECTION. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SUGGEST HIGHS WILL BE IN THE MID 60S ACROSS PLAINS. THIS MAY BE A BIT OVERDONE DUE TO CLOUD COVER. CURRENT TEMPERATURE GRIDS ARE LOWER...WHICH LOOKS MORE REASONABLE. .LONG TERM...H5 LOW WILL ACCELERATE INTO NORTH DAKOTA HEADING INTO THURSDAY. AN UPPER LVL TRAILING TROF WILL THEN BE DRAGGED THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. DURING THIS TIME PERIOD...A BRIEF WINDOW OF LIFT AND MID LVL MSTR WILL EXIST...SO WL KEEP LOW POPS FOR SOME SHWRS GOING INTO FRIDAY MRNG. AFTER THIS PASSES...ATM WL GRADUALLY DRY OUT BY FRIDAY AFTERNOON. THE ATMOSPHERE WILL BECOME MUCH MORE STABLE THAN HAS BEEN THE CASE FOR A WHILE ON THE PLAIN FRIDAY AFTERNOON...SO WL LOWER POPS TO ISOLD EVERYWHERE. ALL PCPN SHOULD QUICKLY END FRIDAY NIGHT. TEMPERATURES SHOULD BE A LTL WARMER THAN THURSDAY DUE TO MORE AFTN SUNSHINE. LOOKING AHEAD TO THE WEEKEND AND BEYOND...WEATHER WILL BE MUCH MORE TRANQUIL DURING THE EXTENDED PERIOD. A DP UPR TROF WL FORM OVR THE GULF OF ALASKA INTO THE PAC NW. UPSTREAM ACRS OUR AREA...A LONG WAVE RIDGE WL DVLP WHICH WILL LEAD TO DRY WEATHER WITH MUCH WARMER TEMPERATURES. PRVS OPERATIONAL GFS MEMBERS WERE POINTING TO A SUBSTANTIAL HEATWAVE BY MIDWEEK NEXT WK WITH A SHARP RDG SITTING SQUARELY OVR THE AREA. MOST OF THE ENSEMBLE MEMBERS ARE NOW INDG RDG TO BE A BIT WEAKER AND SUPPRESSED...BUT NEVERTHELESS...ABV NORMAL TEMPS ARE EXPECTED WITH LTL CHC FOR PCPN. WL KEEP MAX TEMPS IN THE 80S FOR MONDAY THRU WED NEXT WEEK. && .BOU...NONE. && DL/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT WED MAY 11 2005 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE NORTHEAST PLAINS...AND CONTINUE THROUGH EARLY THIS EVENING. SHOWERS WILL DIMINISH LATER TONIGHT. THERE REMAINS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE PALMER DIVIDE...AND EXTENDING NORTHEAST INTO EASTERN PORTIONS OF ARAPAHOE...ADAMS AND SOUTHERN WASHINGTON COUNTIES AFTER 2 PM. LARGE HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...FAVORABLE WIND SHEAR IN THE ATMOSPHERE SUPPORTS THE POTENTIAL FOR TORNADOES. FURTHER NORTH AND WEST OVER THE URBAN CORRIDOR...COOLER TEMPERATURES AND CLOUDS SHOULD KEEP THUNDERSTORMS UNDER SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON OVER PORTIONS OF NORTHEAST COLORADO. DL/046
The Denver radar (KFTG), 82 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454619, 5454620, 5454621, 5454622.